Depression Home > Paxil CR and Weight Loss
Some people may experience side effects with Paxil CR, and weight loss appears to be one of them. Although it is not entirely clear how Paxil CR causes weight loss, it is known that the drug can cause nausea, diarrhea, and loss of appetite -- all of which can contribute to weight loss. If you are taking Paxil CR and weight loss becomes a problem, be sure to let your healthcare provider know.
Paxil CR® (paroxetine controlled release) is a prescription medication used to treat several conditions of the brain. There are a number of possible side effects of Paxil CR, and weight loss appears to be one of them. For some people, this may be a good thing. For a lot of people, however, unintended weight loss can be a problem.
In previous clinical studies, up to 12 percent of people taking Paxil CR reported a loss of appetite. On average, people lost about a pound or less while taking Paxil CR. However, it is possible for people to lose large amounts of weight while taking the drug. Although weight loss may be a desirable side effect for some people, too much weight loss can be a problem.
It is not entirely clear why Paxil CR can cause weight loss. Paxil CR can often cause loss of appetite, nausea, and diarrhea -- all of which may contribute to weight loss. Often, these side effects go away with time. You should let your healthcare provider know if these side effects don't go away over time. Also, since weight gain can be a depression symptom, treating the depression can lead to weight loss.
If you are experiencing too much weight loss with Paxil CR, be sure to let your healthcare provider know.